Dust Devil, Pueblo
- When
- June 10, 2:20 PM MST
- Where
- Pueblo County, 2.5 mi SW of Pueblo
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 38.234, -104.642
A strong dust devil damaged a church activity center on the south side of Pueblo. The brick facade and sheet metal came off the building on the west and south sides.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A strong dust devil damaged a church activity center on the south side of Pueblo. The brick facade and sheet metal came off the building on the west and south sides.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 10, 2:01 PM MST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 301 PM MDT TUE JUN 10 2008 .SHORT TERM... (TONIGHT AND WEDNESDAY) ...FIRE AND THUNDER CONCERNS CONTINUE... RED FLAG WRNG CURRENTLY VERIFYING QUITE WELL...AS SW WINDS ARE GUSTING IN THE 30-40 MPH RANGE OVER MUCH OF SE CO. TEMPERATURES ARE LIKELY TO TOP OFF IN THE MID TO UPPER 90S OVR THE PLAINS...RESULTING IN HUMIDITIES IN THE SINGLE DIGITS. THESE WINDY CONDITIONS SHOULD PERSIST AT LEAST THROUGH THE EARLY EVENING HOURS. THE COLD FRONT FROM THE UPSTREAM SYSTEM IS JUST NOW APPROACHING NW CO. DRYLINE HAS CREPT BACK INTO EXTREME SE CO....OVER ERN BACA AND EXTREME SERN PROWERS COUNTIES ATTM. SOME CU HAVE DEVELOPED E OF THE LINE...SO WILL HAVE TO WATCH THIS VERY CAREFULLY THROUGH THE EVE AS PLENTY OF SHEAR WOULD BE CONDUCIVE TO SVR CONVECTION. ISOLD POPS NR THE KS BORDER LOOK ON TARGET THRU THIS EVE. ANY ACTIVITY THAT DEVELOPS LATE THIS AFTERNOON AND EVE SHOULD MOVE QUICKLY TO THE NE INTO KS. WILL BE A WARM NIGHT AND WRLY FLOW WILL RESULT IN POOR RH RECOVERY. TOMORROW CONTINUES TO BE PROBLEMATIC FROM A FIRE WX PERSPECTIVE. FRONT MOVES THRU THE PLAINS EARLY WED...WITH MOST OF THE PRECIP STAYING N OF OUR CWA. LLVL MOISTURE LOOKS TO MIX OUT BY AFTERNOON AND IT LOOKS LIKELY THAT AT LEAST SRN PORTIONS OF THE CWA...ESP S OF RT 50...WILL SEE DRY...BREEZY...AND RELATIVELY WARM CONDITIONS AGAIN TOMORROW. POSITION AND STRENGTH OF THE FRONT REMAIN SOMEWHAT UNCERTAIN. ADDING TO THE MIX IS THE POSSIBILITY OF SOME CONVECTION DEVELOPING WITH THE FRONT OVR NRN PORTIONS OF THE CWA. THE NAM HAS PROGGED SOME HEALTHY QPF ASSOCIATED WITH CONVECTION OVR THE PALMER DVD WED AFTERNOON. THE LAST 4 RUNS OF THE NAM HAVE TRENDED TOWARD MORE QPF FOR EL PASO COUNTY...AND ITS HARD TO IGNORE THE TREND. NOT A LOT OF INSTABILITY ASSOCIATED WITH THE FRONT...BUT ANY CONVECTION THAT DEVELOPS WILL HAVE AN IMPACT ON FIRE WX CONDITIONS WED. WILL LET THE FIRE WX WATCH RIDE FOR LATER SHIFTS TO TAKE A CLOSER LOOK. HAVE BOOSTED POPS SLIGHTLY FOR THE PALMER DVD. OTHERWISE...TEMPS LOOK SEASONABLE AND IT SHOULD BE A RATHER PLEASANT SUMMER DAY. ROSE .LONG TERM... (WEDNESDAY NIGHT THROUGH NEXT TUESDAY) SURFACE BOUNDARY SURGES BACK SOUTH OVER THE PLAINS WEDNESDAY EVENING...WITH NAM SUGGESTING TAIL END OF CENTRAL PLAINS CONVECTION BRUSHING NORTHERN AND EASTERN ZONES BEFORE LIFTING NORTHEAST INTO KANSAS BY 06Z. COOLER AND BREEZY CONDITIONS ON THURSDAY...WITH MAIN UPPER LOW LIFTING INTO THE NORTHERN PLAINS. STILL FAIRLY DRY AREAWIDE...AS SURFACE WINDS ONLY TURN EASTWARD BRIEFLY THURSDAY MORNING BEFORE FLOPPING BACK TO THE WEST BY MIDDAY. LOCAL CRITICAL FIRE WEATHER GRAPHIC SUGGESTS CONDITIONS NEAR WARNING LEVELS OVER THE SAN LUIS VALLEY AND EASTERN MOUNTAINS AGAIN THURSDAY AFTERNOON...THOUGH WINDS WILL BE MUCH LIGHTER THAN PREVIOUS DAYS. CURRENT GRIDS HANDLE THE SCENARIO WELL AND MADE ONLY MINOR CHANGES. WARMING TREND BEGINS FRIDAY AND CONTINUES INTO THE WEEKEND AS SUBTROPICAL RIDGE BUILDS OVER NORTHERN MEXICO. SOME POTENTIAL FOR LOW LEVEL MOISTURE TO SLOSH BACK WESTWARD INTO THE FAR SOUTHEAST PLAINS SATURDAY AFTERNOON/EVENING PERHAPS AIDED BY OUTFLOW FROM STORMS FARTHER EAST IN TEXAS. WONT ADD ANY TSRA YET...BUT BEARS WATCHING. BOTH GFS AND ECMWF SUGGEST WEAK WAVE ROLLING OVER THE TOP OF THE UPPER RIDGE LATE SUNDAY...WITH COLD FRONT DROPPING SOUTH ACROSS THE AREA IN THE AFTERNOON. BEST MOISTURE CONVERGENCE WELL EAST IN KANSAS...SO WILL KEEP SUN DRY FOR NOW. POST FRONTAL UPSLOPE DEVELOPS MONDAY...POSSIBLY AIDED BY OUTFLOW FROM CENTRAL PLAIN MCS. MOST MEDIUM RANGE MODELS BREAK OUT PRECIP OVER THE EASTERN HALF OF THE AREA MONDAY AFTERNOON AND EVENING...SO WILL RETAIN THE LOW POPS CURRENTLY IN THE FORECAST. DRY AND WARMER WEATHER THEN RETURNS ON TUESDAY AS NEXT IN THE NEVER ENDING SERIES OF WESTERN U.S. UPPER LOWS MOVES ONSHORE. HOTTEST DAY OF THE EXTENDED WOULD APPEAR TO BE SATURDAY...WITH 700 MB TEMPS NEAR 16C. COULD BE HOT SUNDAY AS WELL...DEPENDING ON THE TIMING OF THE COLD FRONT. && .AVIATION... GUSTY SW WINDS WILL REMAIN THE MAIN AVN CONCERN THROUGH THIS EVE. MAY SEE SOME ISOLD STORMS THIS EVE OVER EXTREME SERN CO...AND MORE STORMS MAY DEVELOP TOMORROW OVER THE PALMER DIVIDE...AS A COLD FRONT PUSHES THROUGH ERN CO WED MORNING. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ221-222- 224>231-234>237. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR COZ221-222-224>231-234>237. && 44/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 757 AM MDT TUE JUN 10 2008 COZ058>089-093>099-111400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 757 AM MDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THE FIRE DANGER WILL BE HIGH TODAY OVER MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO. WIND GUSTS OVER 40 MPH AT TIMES AND HUMIDITIES LESS THAN 15 PERCENT WILL COMBINE WITH DRY FUELS TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. EXTREME CAUTION SHOULD BE TAKEN TO AVOID FIRE STARTS...INTENTIONAL OR ACCIDENTAL...AS EXTREME FIRE BEHAVIOR WILL BE POSSIBLE. THE OTHER WEATHER ISSUE TODAY WILL BE THE POSSIBILITY OF ISOLATED THUNDERSTORM DEVELOPMENT FROM THE LATE AFTERNOON INTO THE EVENING HOURS OVER THE FAR EASTERN PLAINS...PRIMARILY OVER PORTIONS OF KIOWA...BENT...PROWERS AND BACA COUNTIES. IF ANY THUNDERSTORMS DO DEVELOP...THE MAIN WEATHER THREATS WOULD BE LIGHTNING...WIND GUSTS AROUND 60 MPH...HAIL UP TO 1 INCH IN DIAMETER AND PERIODS OF LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXTREME FIRE DANGER WILL BE POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL...EAST CENTRAL...AND SOUTHEAST COLORADO WEDNESDAY LATE MORNING THROUGH WEDNESDAY EVENING. THE COMBINATION OF BREEZY TO VERY WINDY CONDITIONS...HUMIDITY VALUES 15 PERCENT AND LOWER...AN UNSTABLE AIR MASS...ABOVE AVERAGE TEMPERATURES...AND LONG TERM DROUGHT CONDITIONS COULD LEAD TO ERRATIC AND DANGEROUS FIRE WEATHER CONDITIONS. UNDER THESE CONDITIONS...IF FIRES WERE TO START...EXTREME AND UNMANAGEABLE FIRE BEHAVIOR WOULD OCCUR ACROSS PORTIONS OF SOUTH CENTRAL...EAST CENTRAL AND SOUTHEAST COLORADO. THERE IS A LOW PROBABILITY OF THUNDERSTORMS ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST COLORADO WEDNESDAY AFTERNOON AND EVENING. ALSO...THERE IS A LOW PROBABILITY FOR THUNDERSTORMS ACROSS THE CONTINENTAL DIVIDE AND FAR SOUTHEAST COLORADO PLAINS THURSDAY AFTERNOON AND EVENING...AND ACROSS ALL OF SOUTHERN COLORADO MONDAY. IF THUNDERSTORMS FORM...THE MAIN THREAT WOULD BE HAIL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE FAR EASTERN PLAINS FROM LATE THIS AFTERNOON INTO TONIGHT.
The national radar mosaic for the moment the first event began.
1 dust devil. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 104816.